# SDR QMLA2010102010081

- Difficulty date: October 20, 2010
- Submitted: December 20, 2010
- Operation: Air carrier
- Aircraft: N123LN
- Make and model: Snias AS350B2
- Aircraft serial: 4115
- Aircraft time: 1,195 hours
- Engine: Tmeca ARRIEL1D1
- Engine time: 1,195 hours
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Bearing
- Part number: 9609000562
- Part serial: 2666
- Condition: Failed
- Location: Engine
- Part time: 93 hours, 230 cycles
- Stage of operation: AA
- How discovered: O
- Nature of condition: B, F, J
- Precautionary procedure: E, B, A

## Discrepancy

FOLLOWING ACFT REFUELING, ENROUTE BACK TO HOME BASE.  APPROX 12 MINUTES INTO FLT, "ENG CHIP" CAUTION WARNING PANEL LIGHT ILLUMINATED.  IMMEDIATE CHECK OF ENGINE INSTRUMENTS INDICATED NORMAL OPERATING RANGE.  COURSE REVERSED TO OPEN AREA & EXPEDITED DESCENT INITIATED TO BEGIN APPROACH.   ALL INSTRUMENTS WERE STILL WITHIN NORMAL OPS LIMITS & NO WARNING LIGHTS IN ADDITION TO "ENG CHIP" LIGHT.  AT APPROX 200' AGL A LOUD "BANG" WAS HEARD, THAT SEEMED TO COME FROM THE ENGINE AREA, AND A SHARP YAW IN ACFT EXPERIENCE.  UPON HEARING BANG & FEELING ACFT YAW, ENTERED AN AUTOROTATIVE PROFILE TOWARD OPEN FIELD.   ALSO NOTICED A STRONG "BURNING" ODOR.  AT APPROX 65' AGL,  FLT PARAMEDIC INFORMED STATED "WE ARE ON FIRE".  TERMINATED  APPROACH  & IMMEDIATELY EXECUTED ONBOARD FIRE PROCEDURES, SHUTDOWN BOTH FUEL LEVERS & MOTORING STARTER WITH "CRANK" BUTTON.  A "FIRE" CAUTION PANEL LIGHT NEVER ILLUMINATED, NOR WAS THE FIRE EXTINGUISHER USED ON THE ACFT.
